MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW805F35
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during surgery, the balloon of this embolectomy fogarty catheter lost pressure suddenly.Upon removal, the balloon was found to be ruptured.The issue was solved by replacing the device with a new one.There was no allegation of patient injury.The device was available for evaluation.As per evaluation results, the balloon was found to be ruptured at central area.Latex edges did not appear to match at the ruptured location.
 
Additional Manufacturer Narrative
The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.One fogarty embolectomy catheter was received by our product evaluation laboratory for a full examination.The report of "balloon was found to be ruptured" was confirmed.As received, the balloon was found to be ruptured at central area.Latex edges did not appear to match at the ruptured location.Both windings were intact.Per the ifu "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter.See specification table".On the other hand, through lumen was patent without any leakage or occlusion.No other visible damage or abnormality was observed from catheter body or windings.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added information to section h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).Based on the available information there is no evidence that supports or confirms the failure mode being evaluated to be associated to a manufacturing or design defect.As part of the manufacturing process the units go through balloon and winding inspection process.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key24018788
Report Number2015691-2026-10287
Device Sequence Number21480414
Product Code DXE
UDI-Device Identifier00690103043532
UDI-Public(01)00690103043532(17)270304(11)241203(10)66134143
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12TLW805F35
Device Lot Number66134143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date01/09/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale
Patient Weight60 KG